View Full Version : Topamax
10-05-2006, 04:08 PM
Good afternoon. A few weeks ago I was given a sample of Lyrica by my Neurologist. I was instructed to take the 50mg pill twice a day. I have severe crackling and tingling in my legs and hands.
I could not tolerate the Lyrica so on yesterday my Dr. prescribed Topamax. I know that the main use for Topamax is seizures because 4 years ago I was prescribed this med to take with Wellbutrin due to WB's side effect of possible seizures. What I remember most is that I lost 42 lbs in 5 months while on this combination\:D / I currently have a lapband and 40 lbs from goal so I look forward to weight loss again since my band is currently unfilled due to my last exacerbation and dxs. I am thinking of having the band removed.
Anyways, my question is anyone else on Topamax for nerve pain? does it work well for you? and what dosage are you on? I am to take 1 25mg tablet a night for 5 days then 2 for 10 days then 2 thereafter.
10-05-2006, 04:37 PM
I've been on about a dozen different things for leg pain (burning, mostly), but not Topamax. I'll be interested in hearing from somebody who's taking this stuff.
10-05-2006, 05:25 PM
I meant to say that I will take 3 daily after 10 days on two at bedtime.
The Lyrica worked well for me but the hungover feeling and drowziness was a bit much. My Physical therapist would arrive and I would still be in the bed:eek: I hope that the topamax works, I will let you know in a few weeks.
10-05-2006, 11:11 PM
Soulflower~ I was on Topamax (200 mg- 2x day) for the prevention of migraines. I was taking it for almost four years, although not at that doseage. It worked for a while, but then suddenly stopped. My migraines are triggered by numerous factors including an arthritic neck. I was given steroid injections in my neck & head. (yes...the Greater Occipital Nerve.)
My neuro now has me on Zonegran. It's working ok I guess. I still get the headaches & stiff necks, but not as often.
ps~ Unfortunately, I didn't loose any weight. :mad:
10-06-2006, 07:48 AM
I"ve been using topomax for about a year now @ 75mg. 2 a day for leg pain I think I need a bump now but don't know. was using neutrutuion for 6yrs before that. worked for pain but the side effects got to me. ( check out the web sites) lycica didn't do much for me either. I have to use vicodine also. plus mj, :}..... the topo will make you not want to eat. some peolple I know have the same problem with that also, I drink boost proteint drink to keep my minerals up. and sodas taste like crap too. like most other crabanated drinks with topomax. some hair lose is possible but not always. this is just things I see happened to me. good luck.
I was on Topamax for a short while, around 175mg a day, I think. It worked wonders for nerve pain and nothing I have tried has worked as well since. I had to quit taking it because of the side effects. It greatly multiplied the cognitive difficulties I have. I felt like the village idiot, was saying and doing things I couldn't remember, scary.
10-11-2006, 12:37 PM
I have heard people say that this drug caused them numbness and other MS-like symptoms/side effects, especially initially.
10-12-2006, 02:26 PM
I increased to 50 mgs after the 5th day and will increase to 75 mgs next week. I will remain at that dosage until he evaluate me on the 30th when I see him again. So far this drug ressurected me \:D / I still have some tingling but it is managable. Before if I walked the length of the hallway at my apartment complex the crawly feeling, pain, and tazerings would begin:eek: I am now not using the wheechair at all, I just joined our disabled light impact stretch exercize class, I have walked the distance of my whole complex on two occasions, and I visited Great lakes Crossing Mall. FINALLY I seemed to be on the mend until optic neuritis struck again:p but I can deal with that. Thank you all for your responses.
Oh and yes I agree, Topamax doesn't do much for cognitive function:eek: The other night I sat at my computer just staring at the screen to respond to an email wondering what I was supposed to do:confused:
10-13-2006, 04:45 AM
Now I am CERTAIN that topamax causes cognative difficulties. I totally FORGOT to watch my beloved Greys Anatomy on last night:eek: Thank heavens it airs again tonight at 8 pm:D Since the show began I had never missed an episode and here I sat at home and totally forgot to watch it. grrrr
10-13-2006, 07:48 AM
I take 150 mgs of Topomax for migraines and possible seizures and I still have PN (nueropathy).
I took Lyrica and had to stop because I already have balance problems and it was making me worse and I was walking into walls and the constipation issues I couldnt deal with. It didnt help the PN either.
I've been doing Anodyne therapy for the neuropathy and it has helped :).
It is a physical therapy and is FDA approved. It is Monochromoatic Infrared Photo Energy or MIRE. It's designed to maximize the effectiveness of infrared photo energy to increase circulation and reduce pain in the area to which it is applied. Maybe I'll do a seperate post just for this because I have never seen anyone post on Anodyne therapy on these MS forums.
01-02-2011, 10:37 AM
I have been on Topamax for awhile now for migraines. It seems to have made them less intense, most of the time. However, I have terrible tingling (kinda like the "going to sleep" sensation) in the bottoms of my feet, my hands and my face. I was just diagnosed with Fibromyalgia in December after years of being told that nothing was wrong except migraines, TMJ and IBS. I was nearly diagnosed with MS about 11 years ago but because my MRI was negative I assumed everything was ok and the terrible vertigo went away. Now I am not so sure and don't know what to do. I just read on another site that some have complained of Topamax causing a relapse of MS ???? I think I should stop taking Topamax and see if all this tingling goes away. Any advise ??
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.